Faculty of Economics and Business Administration Publications Database

Equlibrium Selection in the Repeated Prisoner´s Dilemma: Axiomatic Approach and Experimental Evidence

Ockenfels, Peter
Spagnolo, Giancarlo
Volume: 3
Number: 3
Pages: 164 - 192
Month: August
ISSN-Print: 1945-7669
Link External Source: Online Version
Year: 2011
Keywords: Prisoners dilemma; Game theory
Abstract: We propose an axiomatic approach for equilibrium selection in the discounted, infinitely repeated symmetric Prisoners Dilemma. Our axioms characterize a unique selection criterion that is also useful as a tool for applied comparative statics exercises as it results in a critical discount factor ?* strictly larger than ?, the standard criterion that has often been used in applications. In an experimental test we find a strong predictive power of our proposed criterion. For parameter changes where the standard and our criterion predict differently, changes in observed cooperation follow predictions based on ?*.